Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 147, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 30, 2012, 2:22 AM CDT for Cooke County, Denton County, Texas. It was in force for 53 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 2:22 AM CDT (07:22 UTC)
- Expired
- May 30, 2012, 3:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 2:27 AM CDT | TSTM WND DMG | Valley View, TX | ELECTRIC POLES AND LOTS OF TREE LIMBS KNOCKED DOWN IN SOUTHERN VALLEY VIEW NEAR LONE OAK ROAD. ALSO METAL FROM BARNS BLOWN OFF. |
| May 30, 2:29 AM CDT | HAIL 1 | Era, TX | QUARTER SIZE HAIL COVERING THE GROUND IN ERA |
| May 30, 2:34 AM CDT | HAIL 1 | Valley View, TX | QUARTER SIZE HAIL IN VALLEY VIEW |
| May 30, 2:45 AM CDT | HAIL 1 | 1.4 Nnw Oak Point, TX | QUARTERS REPORTED NEAR OAK POINT |
| May 30, 2:45 AM CDT | HAIL 1.25 | Aubrey, TX | DIME TO QUARTER SIZED HAIL WITH OCCASIONAL SLIGHTLY LARGER SIZED HAIL WAS REPORTED IN AUBREY. |
| May 30, 2:52 AM CDT | HAIL 1.75 | Crossroads, TX | GOLFBALL HAIL ON HWY 380 IN CROSS ROADS FOR APPROX 5-8 MINUTES |
| May 30, 3:00 AM CDT | HAIL 1 | 1.4 Ene Little Elm, TX | QUARTER HAIL REPORTED NEAR LITTLE ELM |
| May 30, 3:07 AM CDT | HAIL 0.88 | Little Elm, TX | PEA TO NICKEL HAIL IN LITTLE ELM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:43 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1364 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS54 KFWD 300722
SVRFWD
TXC097-121-300815-
/O.NEW.KFWD.SV.W.0147.120530T0722Z-120530T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
222 AM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...
DENTON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 315 AM CDT
* AT 222 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTH OF SANGER...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SANGER AND KRUM AROUND 230 AM...
RAY ROBERTS PARK JOHNSON BRANCH AROUND 235 AM...
RAY ROBERTS PARK ISLE DU BOIS...PILOT POINT AND JUSTIN AROUND 240
AM...
AUBREY...DENTON...CORRAL CITY AND NORTHLAKE AROUND 245 AM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 497...
I-35W BETWEEN MILE MARKERS 72 AND 85...
I-35E BETWEEN MILE MARKERS 447 AND 466.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3363 9694 3342 9694 3342 9686 3340 9684
3299 9685 3299 9740 3348 9738 3359 9721
TIME...MOT...LOC 0722Z 312DEG 30KT 3344 9717
$$
CAVANAUGH4 follow-up statements
779
WWUS54 KFWD 300733
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
233 AM CDT WED MAY 30 2012
TXC097-121-300815-
/O.CON.KFWD.SV.W.0147.000000T0000Z-120530T0815Z/
DENTON TX-COOKE TX-
233 AM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHEASTERN COOKE AND DENTON COUNTIES...
AT 231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL 3 INCHES
OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES NORTHEAST OF SANGER...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RAY ROBERTS PARK ISLE DU BOIS...PILOT POINT...AROUND 240 AM CDT...
AUBREY...AND CORRAL CITY AROUND 245 AM CDT...
KRUGERVILLE...CROSS ROADS AND SHADY SHORES AROUND 250 AM CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 497...
I-35W BETWEEN MILE MARKERS 71 AND 85...
I-35E BETWEEN MILE MARKERS 446 AND 466.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3363 9694 3342 9694 3342 9686 3340 9684
3299 9685 3299 9740 3348 9738 3359 9721
TIME...MOT...LOC 0731Z 308DEG 30KT 3339 9711
$$
CAVANAUGH606
WWUS54 KFWD 300756
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
256 AM CDT WED MAY 30 2012
TXC097-300806-
/O.CAN.KFWD.SV.W.0147.000000T0000Z-120530T0815Z/
COOKE TX-
256 AM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOKE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED SOUTH OUT OF THE
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 484 AND 497.
LAT...LON 3342 9706 3342 9686 3340 9684 3299 9685
3299 9712 3342 9712 3343 9711
TIME...MOT...LOC 0756Z 317DEG 28KT 3322 9696
$$
TXC121-300815-
/O.CON.KFWD.SV.W.0147.000000T0000Z-120530T0815Z/
DENTON TX-
256 AM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR EASTERN DENTON COUNTY...
AT 256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROSS
ROADS...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE ELM...HACKBERRY...LAKE LEWISVILLE AND FLOWER MOUND AROUND
305 AM CDT...
THE COLONY AND LEWISVILLE AROUND 310 AM CDT...
HEBRON AROUND 315 AM CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 468 AND 483...
I-35W BETWEEN MILE MARKERS 75 AND 85...
I-35E BETWEEN MILE MARKERS 446 AND 463.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3342 9706 3342 9686 3340 9684 3299 9685
3299 9712 3342 9712 3343 9711
TIME...MOT...LOC 0756Z 317DEG 28KT 3322 9696
$$
CAVANAUGH211
WWUS54 KFWD 300807
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
307 AM CDT WED MAY 30 2012
TXC121-300815-
/O.CON.KFWD.SV.W.0147.000000T0000Z-120530T0815Z/
DENTON TX-
307 AM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHEASTERN DENTON COUNTY...
AT 308 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LITTLE ELM...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THE COLONY AROUND 315 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3313 9699 3323 9701 3342 9697 3342 9695
3340 9684 3304 9685
TIME...MOT...LOC 0808Z 300DEG 24KT 3318 9688
$$
CAVANAUGH160
WWUS54 KFWD 300812
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
312 AM CDT WED MAY 30 2012
TXC121-300822-
/O.EXP.KFWD.SV.W.0147.000000T0000Z-120530T0815Z/
DENTON TX-
312 AM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DENTON COUNTY
EXPIRES AT 315 AM CDT...
AT 312 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE. THIS STORM IS STILL CAPABLE OF
PRODUCING NICKEL SIZED HAIL AND 50 MPH WINDS AS WELL AS BRIEF HEAVY
RAINFALL.
LAT...LON 3313 9699 3323 9701 3342 9697 3342 9695
3340 9684 3304 9685
TIME...MOT...LOC 0812Z 300DEG 24KT 3317 9685
$$
CAVANAUGHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:51 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 30, 12:51 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1251 AM CDT WED MAY 30 2012 .UPDATE... QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 320. WILL ALSO BUMP POPS UP IN THE NORTH/NORTHEAST TO ACCOUNT FOR STORMS MOVING SOUTH/SOUTHEAST FROM SOUTHERN OKLAHOMA. 79 && .AVIATION... /06Z TAFS/ CONCERNS...CONVECTION LATE NIGHT/EARLY MORNING. GUSTY WINDS TONIGHT... STRONG WINDS FROM DISSIPATING STORMS WILL CONTINUE SUBSIDING... WILL LIKELY NOT NEED TO BE INCLUDED IN INITIAL GROUPS OF 06Z TAFS. CONVECTION LATE TONIGHT/EARLY MORNING... ALTHOUGH EVENING CONVECTION NEAR TAF SITES HAS DISSIPATED... ACTIVITY IN OKLAHOMA IS ORGANIZING INTO AN MCS. TIME OF ARRIVAL STILL IN REMARKABLY GOOD SHAPE...10Z (5 AM CDT) OR THEREAFTER. WIDESPREAD DOWNBURST HAS REDUCED THE BUOYANCY OF THE SURFACE LAYER...BUT MCS MAY BE UNABLE TO INGEST SURFACE PARCELS ANYWAY. EXPECT INTENSITY TO WANE AS THE MCS CROSSES THE RED RIVER...BUT SOME EMBEDDED THUNDER SHOULD PERSIST. WEDNESDAY... STRONG SOUTHERLY WINDS WILL LIKELY EXCEED 15KTS MUCH OF THE DAY. WACO... DO NOT ANTICIPATE THAT THE MCS WILL BE ABLE TO PROPAGATE INTO CENTRAL TEXAS BEFORE DISSIPATING AFTER DAYBREAK. STRONGER WINDS ON WEDNESDAY. STRATUS INTRUSION WEDNESDAY NIGHT MAY BE AS EARLY AS 06Z...BUT WILL NOT INCLUDE AT THIS TIME. EXTENDED... AN MVFR STRATUS INTRUSION IS LIKELY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. HAVE INTRODUCED INTO EXTENDED PORTION OF TAFDFW. 25 && .PREV UPDATE... .UPDATE... ISSUED A HIGH WIND WARNING FOR THE DFW METROPLEX AND SURROUNDING AREAS DUE TO HIGH WINDS BEING REPORTED ACROSS THE AREA AS LIGHT PRECIPITATION FROM ORPHANED ANVIL CLOUDS DRAGS STRONG WINDS ALOFT DOWN TO THE SURFACE. DALLAS LOVE FIELD RECORDED A 58 MPH WIND GUST EARLIER AND REPORTS OF LIGHT WIND DAMAGE HAVE BEEN REPORTED FROM PARKER COUNTY EAST THROUGH DALLAS COUNTY. DO NOT EXPECT THE WINDS TO PERSIST FOR MORE THAN A COUPLE HOURS AS THEIR STRENGTH SEEMS HIGHLY DEPENDENT ON THE MAINTENANCE OF THE ANVIL LEVEL PRECIPITATION WHICH IS NO LONGER BEING FED HYDROMETEORS FROM A PARENT THUNDERSTORM. THE NEXT AREA OF CONCERN IS THE DOWNWIND PROPAGATING MCS THAT HAS ORGANIZED ACROSS SOUTHERN OKLAHOMA. WILL CONTINUE TO MONITOR THIS ACTIVITY FOR DAMAGING WIND POTENTIAL AS IT CROSSES THE RED RIVER AFTER MIDNIGHT. THE LOSS OF DAYTIME HEATING AND THE ENHANCEMENT OF THE ANVIL PRECIPITATION IN TRANSPORTING HIGH MOMENTUM AIR ALOFT TO THE SURFACE INDICATES THAT A STABLE LAYER DOMINATES THE LOWER TROPOSPHERE OVER NORTH TEXAS. ASSUMING THIS IS VALID...WOULD ANTICIPATE THAT THIS LARGELY SURFACE BASED MCS WILL STRUGGLE TO SUSTAIN ITSELF ONCE IT CROSSES THE RED RIVER. IT IS BECOMING A FAIRLY WELL ORGANIZED SYSTEM...BUT APPEARS TO LACK STRONG MESOSCALE PRESSURE FEATURES THAT WOULD TEND TO DYNAMICALLY SUSTAIN THIS SYSTEM IN SPITE OF THE SOMEWHAT INHIBITIVE DOWNSTREAM SURFACE BASED THERMODYNAMIC ENVIRONMENT. DO NOT THINK THAT THEY WILL TOTALLY DISSIPATE SOUTH OF THE RED RIVER...BUT THINK THAT THEY WILL STRUGGLE TO CONTAIN THEIR OUTFLOW AS THE CROSS THE RED RIVER MAKING SEVERE WEATHER IMPACTS SOMEWHAT LESS LIKELY. WILL CONTINUE TO MONITOR RADAR TRENDS AND THE THERMODYNAMIC ENVIRONMENT AND ISSUE WARNINGS FOR WIND AND HAIL AS NECESSARY. CAVANAUGH && .PREV DISCUSSION... /ISSUED 305 PM CDT TUE MAY 29 2012/ A FRONT EXTENDS FROM THE GREAT LAKES SOUTHWESTWARD ACROSS OKLAHOMA TO A SURFACE LOW OVER THE TEXAS PANHANDLE. THE DRYLINE EXTENDS FROM THE LOW PRESSURE CENTER SOUTHWARD ACROSS WEST-CENTRAL TEXAS. THE DRYLINE HAS BEGUN TO PUSH EAST THIS AFTERNOON...AND WILL LIKELY BECOME THE FOCUS FOR ISOLATED STORMS DURING THE LATE AFTERNOON HOURS JUST WEST OF NORTH TEXAS COUNTIES. THE UPPER LEVEL PATTERN IS NOT QUITE AS CONDUCIVE FOR DEVELOPMENT AS YESTERDAY DUE IN PART TO INCREASED HEIGHTS ACROSS THE AREA EXTENDING FROM THE STRONG UPPER RIDGE OVER MEXICO. NONETHELESS...THE ATMOSPHERE HAS RECOVERED QUICKLY OVER THE PAST 12 TO 18 HOURS. SB CAPE HAS ALREADY CLIMBED ABOVE 2500 J/KG PER THE LATEST ANALYSES AND SHOULD TOP OUT OVER 3000 OVER THE WESTERN COUNTIES AHEAD OF THE SURFACE BOUNDARY. THIS COUPLED WITH PLENTY OF MOISTURE AND FAIRLY STEEP MID LEVEL LAPSE RATES SHOULD LEAD TO THE DEVELOPMENT OF A FEW STRONG TO SEVERE STORMS DURING THE LATE AFTERNOON HOURS...WITH THE BEST CHANCE OVER THE NORTHWESTERN COUNTIES. THE HIGHEST THUNDERSTORM COVERAGE WILL LIKELY OCCUR ALONG THE COLD FRONT ACROSS OKLAHOMA THIS EVENING AS A SHORTWAVE DROPS SOUTHEAST INTO THE CENTRAL PLAINS. HIGH RESOLUTION MODELS SHOW THE POSSIBILITY OF THESE STORMS BECOMING ORGANIZED AS THEY PROPAGATE SOUTHEAST TOWARDS THE RED RIVER TONIGHT. THE BEST STORM CHANCES WOULD OCCUR LATE TONIGHT IF A MCS DEVELOPS TO OUR NORTH...THEN HOLDS TOGETHER AS IT MOVES SOUTH OF THE RED RIVER. WILL KEEP THE HIGHEST RAIN CHANCES OVER THE NORTHEASTERN COUNTIES ALONG THE LIKELY PATH OF PROPAGATION. SOME OF THE STORMS MAY PRODUCE DAMAGING WINDS BEFORE THE POTENTIAL COMPLEX WEAKENS TOMORROW MORNING. A STRONGER SHORTWAVE WILL SWEEP SOUTHEASTWARD FROM MONTANA INTO THE NORTHERN AND CENTRAL PLAINS TOMORROW NIGHT INTO THURSDAY. THIS SHOULD GIVE THE FRONT THE PUSH IT NEEDS TO MOVE SOUTHEAST ACROSS THE FORECAST AREA ON THURSDAY. SHOWERS AND STORMS WILL AGAIN DEVELOP ALONG THE BOUNDARY LATE TOMORROW AND SPREAD SOUTHEAST ACROSS NORTH TEXAS TOMORROW NIGHT AND THURSDAY. RAIN CHANCES WILL FINALLY COME TO AN END THURSDAY NIGHT AS THE FRONT PUSHES SOUTH OF THE REGION. THIS SHOULD BRING AN END TO THE SUMMER-LIKE TEMPERATURES FOR AT LEAST A SHORT WHILE....WITH LOWS IN THE 50S AND 60S AND HIGHS IN THE LOW TO MID 80S EXPECTED BY THE END OF THE WEEK. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 85 60 81 63 / 30 30 20 10 0 WACO, TX 73 87 63 84 63 / 20 30 20 5 0 PARIS, TX 69 81 57 78 57 / 50 40 20 10 0 DENTON, TX 70 84 58 81 59 / 40 30 10 10 0 MCKINNEY, TX 70 83 58 80 59 / 40 30 20 10 0 DALLAS, TX 71 85 60 81 63 / 30 30 20 10 0 TERRELL, TX 70 85 60 81 60 / 30 30 20 10 0 CORSICANA, TX 72 87 62 83 63 / 30 30 20 10 0 TEMPLE, TX 72 88 64 85 63 / 10 30 20 5 0 MINERAL WELLS, TX 69 84 58 82 61 / 30 30 10 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 1 AM CDT EARLY THIS MORNING FOR TXZ101>105-117>123-134. && 91/79
Hazardous weather outlook, May 30, 1:10 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 110 AM CDT WED MAY 30 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 110 AM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...OVERNIGHT. SCATTERED SEVERE THUNDERSTORMS WILL AFFECT PARTS OF NORTH TEXAS OVER THE NEXT SEVERAL HOURS. AREAS GENERALLY NORTH OF INTERSTATE 20 AND EAST OF INTERSTATE 35 WILL SEE MOST OF THE ACTIVITY THROUGH EARLY MORNING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF NORTH TEXAS ON WEDNESDAY AND ACROSS ALL OF NORTH TEXAS WEDNESDAY NIGHT AND THURSDAY. STORMS THAT DEVELOP DURING THIS TIME MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THE GREATEST THREAT FOR SEVERE WEATHER WILL LIKELY BE LATE WEDNESDAY NIGHT INTO THURSDAY MORNING AS A COMPLEX OF THUNDERSTORMS MOVES SOUTHEAST OUT OF OKLAHOMA. DAMAGING WINDS WOULD BE THE MAIN THREAT WITH ANY COMPLEX OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH EARLY MORNING GENERALLY EAST OF A GAINESVILLE TO DENTON TO CANTON LINE. DUNN
In the hours before
Local storm report, May 29, 11:04 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 PM CDT TUE MAY 29 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND GST DALLAS 32.77N 96.78W
05/29/2012 M58 MPH DALLAS TX ASOS
MEASURED WIND GUST OF 58 MPH AT LOVE FIELDLocal storm report, May 29, 11:15 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 PM CDT TUE MAY 29 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 N SIPRINGTOWN 32.98N 97.68W
05/29/2012 PARKER TX PUBLIC
SHINGLES BLOWN OFF OF A HOUSE. ESTIMATED 60 MPH WINDS.Special weather statement, May 30, 1:04 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
104 AM CDT WED MAY 30 2012
TXZ091-092-102-103-300630-
DENTON TX-MONTAGUE TX-WISE TX-COOKE TX-
104 AM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
NORTHERN DENTON COUNTY
MONTAGUE COUNTY
NORTHERN WISE COUNTY
AT 103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
OUTFLOW WELL OUT AHEAD OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF BOWIE TO 10 MILES SOUTHWEST OF
WHITESBORO...MOVING SOUTH AT 45 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALVORD...AUBREY...BOWIE...
BRIDGEPORT...CALLISBURG...CHICO...CORINTH...CROSS ROADS...DECATUR...
DENTON...GAINESVILLE...HACKBERRY...KRUGERVILLE...KRUM...LAKE
DALLAS...LINDSAY...LITTLE ELM...MUENSTER...NOCONA...PILOT POINT...
SANGER...SHADY SHORES...ST. JO...FORESTBURG...STONEBURG...RAY ROBERTS
PARK ISLE DU BOIS...RAY ROBERTS PARK JOHNSON BRANCH AND LAKE
LEWISVILLE.
WIND GUSTS TO 50 MPH ARE LIKELY WELL OUT AHEAD OF THIS LINE OF
STORMS.
LAT...LON 3396 9760 3391 9759 3392 9749 3383 9744
3383 9737 3392 9721 3386 9716 3376 9718
3372 9711 3385 9709 3391 9694 3342 9694
3340 9684 3309 9685 3319 9792 3343 9792
3347 9799 3388 9797 3386 9785 3397 9771
TIME...MOT...LOC 0603Z 002DEG 39KT 3364 9789 3350 9701
CAVANAUGHSpecial weather statement, May 30, 1:07 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
107 AM CDT WED MAY 30 2012
TXZ095-300630-
LAMAR TX-
107 AM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
LAMAR COUNTY
AT 107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF PARIS...MOVING SOUTHEAST AT
45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3393 9555 3389 9554 3390 9551 3388 9549
3387 9539 3389 9531 3340 9530 3340 9540
3348 9560 3347 9568 3349 9578 3346 9585
3384 9585 3387 9580 3385 9577 3388 9577
3394 9559
TIME...MOT...LOC 0607Z 313DEG 39KT 3373 9560
CAVANAUGHSpecial weather statement, May 30, 1:26 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 AM CDT WED MAY 30 2012
TXZ092-093-300700-
GRAYSON TX-COOKE TX-
126 AM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
GRAYSON COUNTY
AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF WHITESBORO...MOVING EAST AT 35
MPH. A SECOND STORM WAS ALSO MOVING SOUTHEAST TOWARDS NORTHERN
COOKE COUNTY AT 40 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE
BELLS...CALLISBURG...COLLINSVILLE...DENISON...DORCHESTER...
GAINESVILLE...GUNTER...HOWE...KNOLLWOOD...LINDSAY...MUENSTER...
POTTSBORO...SHERMAN...TOM BEAN...WHITESBORO...WHITEWRIGHT AND
EISENHOWER STATE PARK.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3386 9686 3383 9676 3392 9667 3390 9661
3384 9662 3373 9637 3341 9639 3344 9748
3389 9748 3383 9737 3389 9734 3392 9720
3376 9718 3372 9711 3383 9706 3385 9710
3386 9701 3395 9699 3396 9692
TIME...MOT...LOC 0623Z 291DEG 31KT 3383 9695
CAVANAUGHSpecial weather statement, May 30, 1:40 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 AM CDT WED MAY 30 2012
TXZ105>107-300715-
DELTA TX-HOPKINS TX-HUNT TX-
140 AM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
HUNT COUNTY
DELTA COUNTY
HOPKINS COUNTY
AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST
OF PARIS TO 5 MILES EAST OF COMMERCE TO 13 MILES NORTHEAST OF
WYLIE...MOVING SOUTHEAST AT 40 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CADDO MILLS...CAMPBELL...
CELESTE...COMMERCE...COMO...COOPER...CUMBY...GREENVILLE...SULPHUR
SPRINGS...WOLFE CITY...COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE
PARK SOUTH SULPHUR.
MODERATE RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THESE STORMS. PRECIPITATION AND ANY SMALL HAIL WILL REMAIN
SEVERAL MILES NORTH OF THE INITIAL SURGE OF OUTFLOW WINDS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3297 9531 3298 9594 3297 9595 3296 9630
3336 9628 3341 9586 3346 9586 3349 9578
3347 9568 3348 9557 3344 9552 3346 9549
3340 9539 3338 9530
TIME...MOT...LOC 0639Z 332DEG 34KT 3343 9534 3325 9581
3318 9637
CAVANAUGHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:10 PM CDT | Special Weather Statement | FWD | Montague | 35 min |
| May 29, 8:37 PM CDT | Special Weather Statement | FWD | Denton | 23 min |
| May 29, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 47 min |
| May 29, 9:04 PM CDT | Severe Thunderstorm Warning | FWD | Young | 56 min |
| May 29, 9:57 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 40 min |
| May 29, 11:08 PM CDT | High Wind Warning | FWD | Collin, Dallas, Denton, Ellis, Hunt, Jack and 7 more | 112 min |
| May 30, 12:49 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 29 min |
| May 30, 1:04 AM CDT | Special Weather Statement | FWD | Cooke, Denton, Montague, Wise | 26 min |
| May 30, 1:07 AM CDT | Special Weather Statement | FWD | Lamar | 23 min |
| May 30, 1:26 AM CDT | Special Weather Statement | FWD | Cooke, Grayson | 34 min |
| May 30, 1:32 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| May 30, 1:40 AM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt | 35 min |
| May 30, 2:24 AM CDT | Special Weather Statement | FWD | Hopkins | 36 min |
| May 30, 3:14 AM CDT | Special Weather Statement | FWD | Collin | 31 min |
| May 30, 3:26 AM CDT | Severe Thunderstorm Warning | FWD | Collin | 35 min |
| May 30, 3:29 AM CDT | Special Weather Statement | FWD | Cooke | 31 min |
| May 30, 3:53 AM CDT | Special Weather Statement | FWD | Cooke | 37 min |
| May 30, 3:55 AM CDT | Special Weather Statement | FWD | Rockwall | 35 min |
| May 30, 4:01 AM CDT | Special Weather Statement | FWD | Jack, Wise | 29 min |
| May 30, 4:28 AM CDT | Special Weather Statement | FWD | Collin | 32 min |
| May 30, 4:32 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 58 min |
| May 30, 5:01 AM CDT | Special Weather Statement | FWD | Collin, Rockwall | 29 min |
| May 30, 5:03 AM CDT | Special Weather Statement | FWD | Van Zandt | 27 min |
| May 30, 5:09 AM CDT | Special Weather Statement | FWD | Parker | 36 min |
| May 30, 5:18 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 57 min |
| May 30, 5:33 AM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 27 min |
| May 30, 6:13 AM CDT | Special Weather Statement | FWD | Johnson | 32 min |
| May 30, 7:00 AM CDT | Special Weather Statement | FWD | Johnson | 30 min |
| May 30, 9:46 AM CDT | Special Weather Statement | FWD | Dallas | 29 min |
| May 30, 10:22 AM CDT | Special Weather Statement | FWD | Denton | 23 min |
| May 30, 10:25 AM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| May 30, 10:31 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton | 44 min |
| May 30, 10:35 AM CDT | Special Weather Statement | FWD | Dallas | 25 min |
| May 30, 11:17 AM CDT | Special Weather Statement | FWD | Cooke | 28 min |
| May 30, 12:21 PM CDT | Special Weather Statement | FWD | Dallas, Rockwall | 24 min |
| May 30, 12:44 PM CDT | Special Weather Statement | FWD | Collin | 31 min |
| May 30, 1:21 PM CDT | Special Weather Statement | FWD | Collin | 24 min |
| May 30, 1:43 PM CDT | Special Weather Statement | FWD | Dallas | 32 min |
| May 30, 1:51 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| May 30, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 47 min |
| May 30, 3:58 PM CDT | Special Weather Statement | FWD | Rockwall | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.